MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403930
Medical Device Problem Codes Melted (1385); Overheating of Device (1437); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
This report pertains to the first of three devices that were used in the same procedure.Refer to manufacturer report number mfr.Report #3005099803-2020-04984 for the flexiva laser fiber, mfr report #3005099803-2020-04985 for the flexiva laser fiber and mfr report #3005099803-2020-04986 for the flexiva laser fiber.It was reported to boston scientific corporation on (b)(6) 2020 that a flexiva 550 laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis laser console.According to the complainant, during the procedure, it was noted that the laser fiber was beginning to melt inside the patient.A second and third of the same device was used and the same issue occurred.Reportedly, there was no burn injury to the user or to the patient.Due to the laser fiber failure the procedure was completed via open surgery, open prostatectomy.There were no additional patient complications reported as a result of this event.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10762997
Report Number3005099803-2020-04984
Device Sequence Number16978273
Product Code GEX
UDI-Device Identifier08714729808206
UDI-Public08714729808206
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberM0068403930
Device Catalogue Number840-393
Device Lot Number0000009868
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;